Alert archive / Texas / River Flood Warnings in 2014
River Flood Warning 20, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 21, 2014, 4:35 AM CDT for Mitchell County, Scurry County, Texas. It took effect at Sep 21, 2014, 5:50 AM CDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2014, 4:35 AM CDT (09:35 UTC)
- In effect from
- Sep 21, 2014, 5:50 AM CDT
- Expired
- Sep 21, 2014, 7:26 PM CDT
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mitchell County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 124 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Deep Creek 1 mile W of Dunn (DEET2).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08120500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
181
WGUS44 KMAF 210935
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT SUN SEP 21 2014
...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...
Deep Creek near Deep Creek Dunn 1W affecting Mitchell and Scurry
Counties
..Runoff from heavy rain yesterday continued to makes its way through
Deep Creek resulting the possibility of flooded or closed secondary
roads crossing Deep Creek. After peaking near 15 feet this morning
around 7 AM a gradual decrease is expected. Do not across flooded
roadways. Turn around. Don't drown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. If you encounter a flooded stretch of
roadway, do not attempt to cross it. You and your vehicle could
be swept downstream in rushing floodwaters. Turn around, don't
drown!
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued later this morning.
&&
TXC335-415-220026-
/O.NEW.KMAF.FL.W.0020.140921T1050Z-140922T0026Z/
/DEET2.1.ER.140921T1050Z.140921T1200Z.140921T1226Z.NO/
435 AM CDT SUN SEP 21 2014
The National Weather Service in has issued a
* Flood Warning for
the Deep Creek near Deep Creek Dunn 1W.
* until this evening, or until the warning is cancelled.
* At 4AM Sunday the stage was 13.0 feet (4.0 meters).
* flooding is forecast.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 14.6 feet (4.5 meters) by this morning.
The river will fall below flood stage by this morning.
* Impact...At 14.0 feet (4.3 meters), Low water channel banks
overflow. No damage is expected.
This crest compares to a previous crest of 17.7 feet (5.4 meters) on
Mar 5 2004.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Mon
7AM 1PM 7PM 1AM
Deep Creek Dun 14.0 14.0 13.0 Sun 4 AM 14.6 6.5 4.3 3.9
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Sun Mon
7AM 1PM 7PM 1AM
Deep Creek Dun 4.3 4.3 4.0 Sun 4 AM 4.5 2.0 1.3 1.2
&&
LAT...LON 3291 10119 3300 10109 3270 10077 3248 10085 3257 10098
$$2 follow-up statements
607
WGUS84 KMAF 211437
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
937 AM CDT SUN SEP 21 2014
...The Flood Warning is cancelled for the following rivers in
Texas...
Colorado River near Ira 4SW, below J. B. Thomas affecting Mitchell
and Scurry Counties
...The Flood Warning continues for the following rivers in Texas...
Deep Creek near Deep Creek Dunn 1W affecting Mitchell and Scurry
Counties
.The Colorado River 4SW of Ira continues to fall and has dropped below
action stage. Deep Creek 1W of Dunn will crest near 17.5 ft around
noon today, before dropping below action stage later this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC335-415-211507-
/O.CAN.KMAF.FL.W.0018.000000T0000Z-140922T2136Z/
/IRAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 AM CDT SUN SEP 21 2014
The Flood Warning is cancelled for
the Colorado River near Ira 4SW, below J. B. Thomas.
* Flood stage is 8.0 feet (2.4 meters).
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Ira 4SW, below 8.0 8.0 M M 5.7 4.0 3.5 3.3
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Ira 4SW, below 2.4 2.4 M M 1.7 1.2 1.1 1.0
&&
LAT...LON 3252 10118 3267 10108 3262 10099 3255 10085 3238 10099
$$
TXC335-415-220637-
/O.EXT.KMAF.FL.W.0020.000000T0000Z-140922T0841Z/
/DEET2.1.ER.140921T0949Z.140921T1800Z.140921T2041Z.NO/
937 AM CDT SUN SEP 21 2014
...Flood Warning extended until late tonight...The Flood Warning
continues for
the Deep Creek near Deep Creek Dunn 1W.
* until late tonight, or until the warning is cancelled.
* At 9AM Sunday the stage was 17.0 feet (5.2 meters).
* flooding is occurring and flooding is forecast.
* Flood stage is 14.0 feet (4.3 meters).
This crest compares to a previous crest of 17.7 feet (5.4 meters) on
Mar 5 2004.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Deep Creek Dun 14.0 14.0 17.0 Sun 9 AM 16.7 9.7 8.4 7.0
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Sun Mon Mon
1PM 7PM 1AM 7AM
Deep Creek Dun 4.3 4.3 5.2 Sun 9 AM 5.1 3.0 2.6 2.1
&&
LAT...LON 3291 10119 3300 10109 3270 10077 3248 10085 3257 10098
$$873
WGUS84 KMAF 211823
FLSMAF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
123 PM CDT SUN SEP 21 2014
...The Flood Warning is cancelled for the following rivers in
Texas...
Deep Creek near Deep Creek Dunn 1W affecting Mitchell and Scurry
Counties
.Flow at Deep Creek 1W of Dunn has dropped below action stage and
is expected to remain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists are urged to heed flood warnings, and exercise caution if
traveling through this area. Vehicle-related fatalities are the
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to
cross it. You and your vehicle could be swept downstream in rushing
floodwaters. Turn around, don't drown!
River levels are high. Ranchers and farmers should move livestock
and machinery out of flood-prone areas if time permits.
Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.
Additional information is available at: www.weather.gov/midland
The next statement will be issued
&&
TXC335-415-211853-
/O.CAN.KMAF.FL.W.0020.000000T0000Z-140922T0841Z/
/DEET2.1.ER.140921T0949Z.140921T1415Z.140921T1644Z.NO/
123 PM CDT SUN SEP 21 2014
The Flood Warning is cancelled for
the Deep Creek near Deep Creek Dunn 1W.
* At 1PM Sunday the stage was 10.1 feet (3.1 meters).
* Fell below flood stage at 11:44 AM Sunday.
* Flood stage is 14.0 feet (4.3 meters).
* Forecast...The river will continue to fall to 7.0 feet (2.1 meters)
by tomorrow morning.
This crest compares to a previous crest of 7.8 feet (2.4 meters) on
May 25 2014.
&&
Below are the latest river stages and forecasts (feet):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Mon Mon
7PM 1AM 7AM 1PM
Deep Creek Dun 14.0 14.0 10.1 Sun 1 PM 9.7 8.4 7.0 6.2
Below are the latest river stages and forecasts (meters):
Bf Fld Observed Forecast
Location Stg Stg Stage Day Time Sun Mon Mon Mon
7PM 1AM 7AM 1PM
Deep Creek Dun 4.3 4.3 3.1 Sun 1 PM 3.0 2.6 2.1 1.9
&&
LAT...LON 3291 10119 3300 10109 3270 10077 3248 10085 3257 10098
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 21, 4:35 AM CDT, 0 minutes earlier.
Area forecast discussion, Sep 21, 4:35 AM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
435 AM CDT Sun Sep 21 2014
.DISCUSSION...
We are still dealing with the remnants of Odile with scattered to
numerous showers and thunderstorms expected into Monday before the
weak circulation center finally dissipates. The rainfall areal
coverage has not been particularly great, but where rain is
falling, it is heavy with rates in excess of 1 inch per hour not at
all uncommon. On top of that many areas have received rain
recently and the soil is saturated so most additional precip is
running off. Thus will continue the Flash Flood Watch through
today and it may need to be extended into tonight especially in
southeastern New Mexico and the upper Trans Pecos.
Rain chances will drop some Monday then will really fall off
Tuesday as an upper level ridge rapidly amplifies over the
Rockies/Plains by mid week. In fact, models are indicating it
amplifies so much it will capture the southern end of a Midwest
trough and cause it to retrograde back towards Texas by Thursday.
This will keep lower heights across the CWA and prevent much
warming this forecast period. There could be some isolated storms
associated with this late in the week but will keep the late week
forecast mostly dry for now.
Hennig
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 79 66 77 64 / 70 40 40 20
BIG SPRING TX 82 67 79 64 / 60 30 30 20
CARLSBAD NM 80 67 79 65 / 70 60 50 30
DRYDEN TX 86 70 85 69 / 50 30 20 10
FORT STOCKTON TX 84 67 83 66 / 50 40 30 20
GUADALUPE PASS TX 75 60 72 59 / 70 60 50 30
HOBBS NM 77 64 77 62 / 70 60 50 20
MARFA TX 80 62 76 59 / 50 40 30 20
MIDLAND INTL AIRPORT TX 81 67 80 65 / 70 40 30 20
ODESSA TX 80 67 80 65 / 70 40 30 20
WINK TX 84 69 83 67 / 70 50 40 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through this afternoon FOR THE FOLLOWING
ZONES... Central Lea County...Eddy County Plains...
Guadalupe Mountains of Eddy County...Northern Lea County...
Southern Lea County.
TX...FLASH FLOOD WATCH through this evening FOR THE FOLLOWING ZONES...
Andrews...Borden...Crane...Davis/Apache Mountains Area...
Dawson...Ector...Gaines...Glasscock...Guadalupe Mountains...
Howard...Loving...Martin...Midland...Mitchell...Pecos...
Reagan...Reeves County and Upper Trans Pecos...Scurry...
Upton...Van Horn and Highway 54 Corridor...Ward...Winkler.
&&
49/10
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Sep 21, 4:00 AM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CDT SUN SEP 21 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-220900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 400 AM CDT SUN SEP 21 2014 /300 AM MDT SUN SEP 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY AGAIN TODAY AND TONIGHT ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS...RESULTING IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS... SOUTHEAST NEW MEXICO PLAINS...WESTERN LOW ROLLING PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PERMIAN BASIN. ABUNDANT RAINFALL HAS ALREADY FALLEN IN THESE AREAS OVER THE PAST SEVERAL DAYS...SO IT WILL NOT TAKE MUCH ADDITIONAL RAINFALL TO RAISE CONCERNS FOR MORE FLASH FLOODING. IN ADDITION TO HEAVY RAINFALL...SOME OF THE STRONGER STORMS MAY BE ACCOMPANIED BY GUSTY WINDS UP 50 MPH AND SMALL HAIL..ESPECIALLY OVER SOUTHWEST TEXAS. ELEVATED FLOWS WILL CONTINUE ALONG THE RIO GRANDE TODAY AND TONIGHT DUE TO RELEASES FROM RESERVOIRS IN MEXICO AND HEAVY RAINFALL ON BOTH SIDES OF THE RIVER. TRIBUTARIES AND ARROYOS TO THE PECOS RIVER...SUCH AS THE RIO PENASCO...FOUR MILE DRAW...SOUTH SEVEN RIVERS...ROCKY ARROYO...DARK CANYON...BLACK RIVER...DELAWARE RIVER...AND WALNUT CANYON HAVE BEEN FLUCTUATING BUT ANY ADDITIONAL RAIN THAT FALLS IN THOSE AREAS WILL QUICKLY CAUSE ADDITIONAL RISES...IF NOT FLOODING. ALSO LINGERING FLOODING IN BORDEN AND SCURRY COUNTIES IS STILL A CONCERN WITH RECORD FLOW ON THE COLORADO RIVER SOUTHEAST OF GAIL...DEEP CREEK IN SCURRY COUNTY...AND NEAR IRA SOUTHWEST OF J.B. THOMAS. FINALLY FLOODING ALONG THE PECOS RIVER FROM RED BLUFF TO PECOS/BARSTOW IS STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS MOST AREAS MONDAY...SO FLOODING AND FLASH FLOODING CONCERNS MAY LINGER. THE RIO GRANDE...PECOS RIVER...AND ASSOCIATED TRIBUTARIES AND ARROYOS WILL REMAIN ELEVATED DURING THE NEXT FEW DAYS DUE TO ADDITIONAL RAINFALL. .SPOTTER INFORMATION STATEMENT... ALTHOUGH SPOTTER ACTIVATION IS NOT ANTICIPATED...LOCAL EMERGENCY MANAGEMENT SHOULD STAY UP TO DATE ON THE LATEST DEVELOPMENTS IN FLASH FLOODING OR RIVER FLOODING OVER THE NEXT SEVERAL DAYS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Sep 20, 11:24 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1124 PM CDT SAT SEP 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FLASH FLOOD 15 SE ANDREWS 32.17N 102.37W
09/20/2014 ANDREWS TX BROADCAST MEDIA
WATER OVER STATE HIGHWAY 158. TRAFFIC DIVERTED
&&
JMCThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 8:11 PM CDT | Flash Flood Warning | MAF | Andrews | 3 hr |
| Sep 20, 9:14 PM CDT | Flash Flood Warning | MAF | Midland | 2 hr |
| Sep 20, 9:50 PM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| Sep 20, 11:40 PM CDT | Areal Flood Advisory | MAF | Culberson, Loving, Reeves, Winkler | 3 hr |
| Sep 21, 12:46 AM CDT | Flash Flood Warning | MAF | Culberson, Loving, Reeves | 6 hr |
| Sep 21, 2:59 AM CDT | Areal Flood Advisory | MAF | Andrews, Loving, Winkler | 4 hr |
| Sep 21, 4:15 AM CDT | River Flood Warning | MAF | Brewster, Presidio | 58 hr |
| Sep 21, 6:34 AM CDT | Flash Flood Warning | MAF | Andrews | 5 hr |
| Sep 21, 6:35 AM CDT | Areal Flood Advisory | MAF | Borden, Scurry | 4 hr |
| Sep 21, 6:47 AM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Sep 21, 6:48 AM CDT | Flash Flood Warning | MAF | Culberson, Loving, Reeves | 5 hr |
| Sep 21, 9:35 AM CDT | Flash Flood Warning | MAF | Borden, Dawson, Howard, Martin | 3 hr |
| Sep 21, 10:10 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 3 hr |
| Sep 21, 10:26 AM CDT | River Flood Warning | MAF | Loving, Reeves | 16 hr |
| Sep 21, 11:24 AM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| Sep 21, 11:41 AM CDT | Flash Flood Warning | MAF | Culberson, Loving, Reeves | 3 hr |
| Sep 21, 11:52 AM CDT | Flash Flood Warning | MAF | Dawson, Gaines, Martin | 3 hr |
| Sep 21, 12:16 PM CDT | Areal Flood Warning | MAF | Loving, Reeves, Ward | 12 hr |
| Sep 21, 1:07 PM CDT | Flash Flood Warning | MAF | Andrews, Gaines, Martin | 3 hr |
| Sep 21, 1:12 PM CDT | Flash Flood Warning | MAF | Borden, Dawson, Scurry | 3 hr |
| Sep 21, 1:51 PM CDT | Flash Flood Warning | MAF | Andrews, Ector, Loving, Winkler | 3 hr |
| Sep 21, 2:23 PM CDT | Flash Flood Warning | MAF | Andrews, Borden, Dawson, Ector, Gaines, Glasscock and 3 more | 4 hr |
| Sep 21, 2:35 PM CDT | Areal Flood Warning | MAF | Culberson, Loving, Reeves | 6 hr |
| Sep 21, 4:05 PM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Gaines, Scurry | 3 hr |
| Sep 21, 4:12 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 3 hr |
| Sep 21, 4:21 PM CDT | Areal Flood Advisory | MAF | Crane, Pecos, Reagan, Upton | 3 hr |
| Sep 21, 4:55 PM CDT | Areal Flood Advisory | MAF | Andrews, Crane, Ector, Ward, Winkler | 3 hr |
| Sep 21, 5:32 PM CDT | Flash Flood Warning | MAF | Crane, Reagan, Upton | 4 hr |
| Sep 21, 5:45 PM CDT | Flash Flood Warning | MAF | Culberson, Reeves | 6 hr |
| Sep 21, 6:36 PM CDT | Areal Flood Advisory | MAF | Culberson, Reeves | 3 hr |
Nearby
River Flood Warnings in Texas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.